Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this red flag warning at Mar 3, 2007, 5:25 AM CST for 19 counties in Texas. It took effect at Mar 3, 2007, 9:35 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2007, 5:25 AM CST (11:25 UTC)
- In effect from
- Mar 3, 2007, 9:35 AM CST
- Expired
- Mar 3, 2007, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Fort Bend County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 113 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2038 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KHGX 031125 RFWHGX RED FLAG WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 525 AM CST SAT MAR 3 2007 ...A RED FLAG WARNING IS IN EFFECT FOR INLAND PORTIONS OF SOUTHEAST TEXAS FOR THIS AFTERNOON... .THE RED FLAG WARNING IS IN EFFECT FOR THOSE AREAS ALONG AND NORTH OF A LINE FROM COLUMBUS TO CONROE TO LIVINGSTON. A SECONDARY COLD FRONT WILL USHER IN BREEZY NORTH WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITY VALUES OF 20 TO 25 PERCENT BY NOON OVER THESE AREAS. CONDITIONS ARE EXPECTED TO IMPROVE AFTER 5 PM. LOCATIONS TOWARD THE COAST WILL LIKELY EXPERIENCE NORTH WINDS OF 15 TO 20 MPH DURING THE AFTERNOON. HOWEVER...THE VERY DRY AIRMASS IS EXPECTED TO MODIFY SLIGHTLY AND RELATIVE HUMIDITY VALUES WILL GENERALLY REMAIN ABOVE 25 PERCENT. TXZ200-213-226-227-235-031230- /O.CAN.KHGX.FW.A.0002.070303T1800Z-070304T0000Z/ FORT BEND-HARRIS-JACKSON-LIBERTY-WHARTON- 525 AM CST SAT MAR 3 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELED THE FIRE WEATHER WATCH. RED FLAG CONDITIONS WILL BE MARGINAL THIS AFTERNOON. AS A SECONDARY COLD FRONT MOVES THROUGH THE AREA NORTH WINDS OF 15 TO 20 MPH WILL DEVELOP. HOWEVER...THE RELATIVE HUMIDITY VALUES ARE EXPECTED TO ONLY GET AS LOW AS 25 TO 30 PERCENT. $$ TXZ163-164-176>179-195>199-210>212-031930- /O.UPG.KHGX.FW.A.0002.070303T1800Z-070304T0000Z/ /O.NEW.KHGX.FW.W.0003.070303T1800Z-070304T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- 525 AM CST SAT MAR 3 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING IS IN EFFECT FOR LOCATIONS GENERALLY ALONG AND NORTH OF A LINE FROM FROM COLUMBUS TO CONROE TO LIVINGSTON AND INCLUDES THE FOLLOWING COUNTIES... AUSTIN...BRAZOS...BURLESON...COLORADO...GRIMES...HOUSTON... MADISON...MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER... WALLER... AND WASHINGTON. A SECONDARY COLD FRONT WILL USHER IN DRY AND BREEZY NORTH WINDS OF 15 TO 25 MPH ACROSS THE AREA BY AROUND NOON. RELATIVE HUMIDITY VALUES BEHIND THE FRONT WILL ALSO DROP TO BETWEEN 20 AND 25 PERCENT. CONDITIONS WILL IMPROVE BY AROUND 5 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KHGX 031535 RFWHGX RED FLAG WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 935 AM CST SAT MAR 3 2007 ...A RED FLAG WARNING IS IN EFFECT FOR INLAND PORTIONS OF SOUTHEAST TEXAS FOR THIS AFTERNOON... .THE RED FLAG WARNING IS IN EFFECT FOR THOSE AREAS ALONG AND NORTH OF A LINE FROM NEAR EDNA TO TO HOUSTON TO LIBERTY. A SECONDARY COLD FRONT HAD MOVED THROUGH THE HUNTSVILLE TO BRENHAM AREAS BY 9 AM...AND THIS FRONT WILL USHER IN BREEZY NORTH WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITY VALUES OF 18 TO 25 PERCENT THIS AFTERNOON OVER THE WARNING AREA. CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE AFTER 5 PM THEN MORE QUICKLY BY 7 PM. LOCATIONS TOWARD THE COAST WILL LIKELY EXPERIENCE NORTH WINDS OF 15 TO 25 MPH DURING THE AFTERNOON. HOWEVER...THE VERY DRY AIRMASS IS EXPECTED TO MODIFY SLIGHTLY AND RELATIVE HUMIDITY VALUES WILL GENERALLY REMAIN ABOVE 25 PERCENT FOR AREAS TO THE EAST OF PALACIOS. TXZ200-213-226-227-235-032345- /O.EXB.KHGX.FW.W.0003.070303T1535Z-070304T0000Z/ FORT BEND-HARRIS-JACKSON-LIBERTY-WHARTON- 935 AM CST SAT MAR 3 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE RED FLAG WARNING IS IN EFFECT FOR LOCATIONS GENERALLY ALONG AND NORTH OF A LINE FROM FROM EDNA TO HOUSTON TO LIBERTY AND INCLUDES THE FOLLOWING COUNTIES...HARRIS...LIBERTY...FORT BEND...WHARTON...JACKSON...AUSTIN...BRAZOS...BURLESON... COLORADO...GRIMES...HOUSTON...MADISON...MONTGOMERY... POLK...SAN JACINTO...TRINITY...WALKER... WALLER... AND WASHINGTON. A SECONDARY COLD FRONT HAD MOVED THROUGH THE HUNTSVILLE TO BRENHAM AREAS BY 9 AM...AND THIS FRONT WILL USHER IN BREEZY NORTH WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITY VALUES OF 18 TO 25 PERCENT THIS AFTERNOON OVER THE WARNING AREA. CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE AFTER 5 PM THEN MORE QUICKLY BY 7 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ163-164-176>179-195>199-210>212-032345- /O.EXT.KHGX.FW.W.0003.070303T1535Z-070304T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- 935 AM CST SAT MAR 3 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE RED FLAG WARNING IS IN EFFECT FOR LOCATIONS GENERALLY ALONG AND NORTH OF A LINE FROM FROM EDNA TO HOUSTON TO LIBERTY AND INCLUDES THE FOLLOWING COUNTIES...HARRIS...LIBERTY...FORT BEND...WHARTON...JACKSON...AUSTIN...BRAZOS...BURLESON... COLORADO...GRIMES...HOUSTON...MADISON...MONTGOMERY... POLK...SAN JACINTO...TRINITY...WALKER... WALLER... AND WASHINGTON. A SECONDARY COLD FRONT HAD MOVED THROUGH THE HUNTSVILLE TO BRENHAM AREAS BY 9 AM...AND THIS FRONT WILL USHER IN BREEZY NORTH WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITY VALUES OF 18 TO 23 PERCENT THIS AFTERNOON OVER THE WARNING AREA. CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE AFTER 5 PM THEN MORE QUICKLY BY 7 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this red flag warning went out at Mar 3, 4:57 AM CST, 28 minutes earlier.
Area forecast discussion, Mar 3, 4:57 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
457 AM CST SAT MAR 3 2007
.AVIATION...
AS THE PREFRONTAL TROUGH HAS MOVED OFF THE COAST...EXPECT THE
SECOND FRONT TO MOVE INTO THE CLL AREA LATER THIS MORNING AND THEN
PUSH OFF THE COAST BY AROUND 19Z. WINDS WILL BE THE MAIN CONCERN
BEHIND THIS FRONT AND WIND SPEEDS FOR THE BIG AIRPORTS IN HOUSTON
AND THOSE FURTHER INLAND MAY GUST TO BETWEEN 15 AND 20 KNOTS AT
TIMES. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGH THE
FORECAST PERIOD.
FOR THE NEXT 24-HOUR PERIOD...VFR CONDITIONS ARE EXPECTED SUNDAY
AND SUNDAY NIGHT.
40
&&
.MARINE...
THE PREFRONTAL TROUGH MOVED OFF THE COAST AND THROUGH THE GULF
MARINE AREAS EARLIER THIS MORNING. AM EXPECTING A SECOND FRONT TO
PUSH OFF THE COAST AROUND MIDDAY AND THROUGH THE GULF MARINE ZONES
BY MID AFTERNOON. WIND SPEEDS SHOULD REACH CAUTION CRITERIA IN THE
BAYS THIS AFTERNOON AND TONIGHT. SMALL CRAFT CONDITIONS WILL
DEVELOP OVER THE GULF WATERS TONIGHT AND LINGER BEYOND 20 NM ON
SUNDAY.
40
&&
.FIRE WEATHER...
RED FLAG CONDITIONS ARE THE MAIN CONCERN FOR THIS AFTERNOON AS
BREEZY CONDITIONS WILL COMBINE WITH A VERY DRY AIRMASS. RED FLAG
CONDITIONS ARE EXPECTED TO BE MET ALONG AND NORTH OF A LINE FROM
COLUMBUS TO CONROE TO LIVINGSTON WHERE RELATIVE HUMIDITY VALUES
WILL DIP TO BETWEEN 20 AND 25 PERCENT AND WINDS WILL RANGE FROM 15
TO 20 MPH. RELATIVE HUMIDITY VALUES MAY DIP TO BELOW 25 PERCENT
ACROSS THE NEXT TIER OF COUNTIES...BUT PROBABLY ONLY FOR ABOUT AN
HOUR OR TWO. DID KEEP UP THE FIRE WEATHER WATCH FOR LIBERTY...
HARRIS...FORT BEND...WHARTON...AND JACKSON COUNTIES. IF CONDITIONS
WARRANT...THE WATCH MAY BE UPGRADED TO A RED FLAG WARNING LATER
TODAY. THE WINDS SHOULD BEGIN TO DIMINISH AROUND SUNSET.
SUNDAY LOOKS TO BE BETTER WIND-WISE BUT THE DRY AIRMASS WILL
LINGER OVERHEAD. DECIDED TO STAY AWAY FROM A FIRE WEATHER WATCH
FOR THE COASTAL COUNTIES AS THE RELATIVE HUMIDITY SHOULD REMAIN
MORE IN THE 30 TO 35 PERCENT RANGE. WILL REASSESS THE SITUATION
LATER TODAY.
40
&&
.PREV DISCUSSION... /ISSUED 320 AM CST SAT MAR 3 2007/
DISCUSSION...
AT 08Z...A WEAK TROUGH EXTENDED FROM KSHV TO KCLL SOUTH OF KHDO.
DEW POINTS WERE ABOUT 15 DEGREES COOLER BEHIND THE TROF. A COLD
FRONT EXTENDED FROM NEAR PARIS TO FORT WORTH TO SAN ANGELO. DEW
POINTS DROP ANOTHER 15 DEGREES BEHIND THIS BOUNDARY. THE FRONT
WILL CONTINUE TO MAKE PROGRESS AND CROSS SE TX THIS MORNING.
TEMP FORECAST IS TRICKY AS TIMING DIFFERENCES COULD AFFECT MAX
TEMP FORECAST TODAY. THINK CLL WILL STAY ON THE COOL SIDE...AND
IAH/GLS COULD BE 6-10 DEGREES WARMER. FIRE WEATHER ISSUES ARE
AGAIN OF SOME CONCERN. HAVE UPGRADED THE FIRE WEATHER WATCH TO A
WARNING OVER THE NORTH HALF AND WILL MAINTAIN THE WATCH OVER THE
SOUTH. TEMPS TONIGHT WILL BE QUITE COLD. DRY AIR AND CLEAR SKIES
WILL PRODUCE IDEAL RADIATIONAL COOLING. THINK SOME LOWS WILL FALL
BELOW FREEZING. WILL ADDRESS FREEZE POTENTIAL IN THE HWO. DURATION
OF SUB-FREEZING TEMPS WILL BE BRIEF AND A FREEZE WARNING WILL NOT
BE ISSUED. TEMPS WILL REMAIN UNSEASONABLY COOL ON SUNDAY WITH
LOWER HEIGHTS AND COOL 850 MB TEMPS. A WARM-UP WILL BEGIN ON MON
AND CONTINUE INTO WEDNESDAY. CLOUDS ON WEDNESDAY WILL KEEP TEMPS A
LITTLE COOLER. A PASSING S/WV ON WEDNESDAY WILL GIVE THE AREA A
SLIGHT CHANCE OF SHOWERS. MOISTURE IS AGAIN LIMITED BUT THE
DYNAMICS LOOK DECENT. THE NEXT FRONT ARRIVES SATURDAY OR SATURDAY
NIGHT WITH ANOTHER CHANCE OF RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 59 32 59 33 67 / 10 0 0 0 0
HOUSTON (IAH) 64 35 61 35 66 / 10 10 0 0 0
GALVESTON (GLS) 67 46 60 47 67 / 10 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM NOON CST TODAY THROUGH THIS AFTERNOON
FOR THE FOLLOWING ZONES: FORT BEND...HARRIS...JACKSON...
LIBERTY...WHARTON.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
THE FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...
COLORADO...GRIMES...HOUSTON...MADISON...MONTGOMERY...POLK...
SAN JACINTO...TRINITY...WALKER...WALLER...WASHINGTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM NOON CST TODAY THROUGH
THIS EVENING FOR THE FOLLOWING ZONES: GALVESTON BAY...
MATAGORDA BAY.
&&
DISCUSSION...43
AVIATION/MARINE/FIRE WEATHER...40Hazardous weather outlook, Mar 3, 5:15 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED TO DROP FIRE WEATHER WATCH NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 515 AM CST SAT MAR 3 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-041045- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 515 AM CST SAT MAR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ANOTHER FAST MOVING COLD FRONT WILL CROSS SOUTHEAST TEXAS TODAY. COOLER AND DRIER AIR WILL WORK INTO THE REGION IN THE WAKE OF THE FRONT. DEW POINTS WILL AGAIN FALL INTO THE LOWER 20S AND RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT. LIGHT NORTHEAST WINDS WILL BECOME NORTH AND INCREASE TO 15 TO 20 MPH BY AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED FOR THE NORTHERN HALF OF SOUTHEAST TEXAS. CLEAR SKIES TONIGHT COUPLED WITH VERY DRY AIR AND DECREASING WINDS WILL PRODUCE IDEAL RADIATIONAL COOLING. TEMPERATURES WILL FALL BELOW FREEZING NORTH OF A COLLEGE STATION TO CONROE TO CLEVELAND LINE. THE DURATION OF SUB-FREEING TEMPERATURES WILL ONLY BE AN HOUR OR SO. TENDER OR COLD SENSITIVE PLANTS SHOULD BE BROUGHT INDOORS OR COVERED TO PROTECT THEM FROM THE COLD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.